Mathematische Zeitschrift

, Volume 260, Issue 1, pp 77–91 | Cite as

Flags in zero dimensional complete intersection algebras and indices of real vector fields

  • L. GiraldoEmail author
  • X. Gómez-Mont
  • P. Mardešić


We introduce bilinear forms in a flag in a complete intersection local \(\mathbb {R}\) -algebra of dimension 0, related to the Eisenbud–Levine, Khimshiashvili bilinear form. We give a variational interpretation of these forms in terms of Jantzen’s filtration and bilinear forms. We use the signatures of these forms to compute in the real case the constant relating the GSV-index with the signature function of vector fields tangent to an even dimensional hypersurface singularity, one being topologically defined and the other computable with finite dimensional commutative algebra methods.


Singularities of functions Local algebra Bilinear form Index of vector field 

Mathematics Subject Classification (2000)

58K45 58K05 13H10 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Arnold V. (1978). Index of a singular point of a vector field, the Petrovskii–Oleinik inequality and mixed Hodge structures. Funct. Anal. Appl. 12(1): 1–14 Google Scholar
  2. 2.
    Bonatti Ch. and Gómez-Mont X. (1994). The index of a holomorphic vector field on a singular variety, I. Astérisque 222: 9–35 Google Scholar
  3. 3.
    Eisenbud D. and Levine H. (1977). An algebraic formula for the degree of a C map germ. Ann. Math. 106: 19–38 CrossRefMathSciNetGoogle Scholar
  4. 4.
    Eisenbud D. (1995). Commutative Algebra with a View Towards Algebraic Geometry. Springer, Heidelberg Google Scholar
  5. 5.
    Giraldo L., Gómez-Mont X. and Mardešić P. (1999). Computation of topological numbers via linear algebra: Hypersurfaces, vector fields and vector fields on hypersurfaces. Contemp. Math. 240: 175–182 Google Scholar
  6. 6.
    Gómez-Mont X. and Mardešić P. (1997). The index of a vector field tangent to a hypersurface and the signature of the relative Jacobian determinant. Ann. Inst. Fourier 47(5): 1523–1539 MathSciNetzbMATHGoogle Scholar
  7. 7.
    Gómez-Mont X. and Mardešić P. (1999). The index of a vector field tangent to an odd dimensional hypersurface and the signature of the relative Hessian. Funct. Anal. Appl. 33(1): 1–10 CrossRefMathSciNetzbMATHGoogle Scholar
  8. 8.
    Gómez-Mont X., Seade J. and Verjovsky A. (1991). The index of a holomorphic flow with an isolated singularity. Math. Ann. 291: 737–751 CrossRefMathSciNetGoogle Scholar
  9. 9.
    Greuel, G.-M., Pfister, G., Schönemann, H.: Singular 3.0. A Computer Algebra System for Polynomial Computations. Center for Computer Algebra, University of Kaiserslautern (2005).
  10. 10.
    Gunning, R.C.: Introduction to Holomorphic Functions of Several Complex Variables, vol. II. Local theory. Wadsworth & Brooks/Cole Mathematics series, Wadsworth & Brooks/Cole Pacific Grove, CA (1990)Google Scholar
  11. 11.
    Jantzen J.C. (1979). Moduln mit einem Höchsten Gewicht. Lecture Notes in Mathematics, vol. 750. Springer, Berlin Google Scholar
  12. 12.
    Khimshiashvili, G.N.: On the local degree of a smooth map. Trudi Tbilisi math. Inst, pp. 105–124 (1980)Google Scholar
  13. 13.
    Montaldi J. and van Straten D. (1990). One-forms on singular curves and the topology of real curves singularities. Topology 294: 501–510 CrossRefMathSciNetGoogle Scholar
  14. 14.
    Vogan D. (1984). Unitarizability of certain series of representations. Ann. Math. (2) 120(1): 141–187 CrossRefMathSciNetGoogle Scholar

Copyright information

© Springer-Verlag 2007

Authors and Affiliations

  1. 1.Dep. MatemáticasUniversidad de CádizPuerto RealSpain
  2. 2.Dep. Geometría y Topología, F. MatemáticasUniversidad Complutense de MadridMadridSpain
  3. 3.CIMATGuanajuatoMexico
  4. 4.Institut de Mathématiques de Bourgogne, U.M.R. 5584 du C.N.R.S.Université de BourgogneDijon CedexFrance

Personalised recommendations